Alert archive / Missouri / Flash Flood Watches in 2014

Flash Flood Watch 6, NWS St. Louis, MO

October 9, 201422 counties in Missouri; 9 counties in Illinois

NWS St. Louis, MO issued this flash flood watch at Oct 9, 2014, 3:08 AM CDT for 22 counties in Missouri; 9 counties in Illinois. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2014, 3:08 AM CDT (08:08 UTC)
Expired
Oct 10, 2014, 2:02 PM CDT
In force
35 hr
Issued by
NWS St. Louis, MO
Flood severity
None
All 31 counties

Bond County, IL, Calhoun County, IL, Clinton County, IL, Jersey County, IL, Madison County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 28 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2295 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WGUS63 KLSX 090808
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
308 AM CDT THU OCT 9 2014

ILZ064-069-074-079-098>102-MOZ041-042-047>052-059>065-072>075-084-
085-099-092300-
/O.NEW.KLSX.FF.A.0006.141009T0808Z-141011T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-CLINTON IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-BOONE MO-AUDRAIN MO-MONITEAU MO-
COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-
GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-
ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...CHESTER...EDWARDSVILLE...BELLEVILLE...
COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...UNION...
ST LOUIS...FARMINGTON
308 AM CDT THU OCT 9 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI...
  INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...
  CALHOUN IL...CLINTON IL...JERSEY IL...MADISON IL...MONROE 
  IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN 
  MISSOURI...AUDRAIN MO...BOONE MO...CALLAWAY MO...COLE MO...
  CRAWFORD MO...FRANKLIN MO...GASCONADE MO...IRON MO...
  JEFFERSON MO...LINCOLN MO...MADISON MO...MONITEAU MO...
  MONTGOMERY MO...OSAGE MO...REYNOLDS MO...ST. CHARLES MO...ST. 
  FRANCOIS MO...ST. LOUIS CITY MO...ST. LOUIS MO...STE. 
  GENEVIEVE MO...WARREN MO AND WASHINGTON MO.

* THROUGH SATURDAY MORNING

* WAVES OF SHOWERS AND THUNDERSTORMS WILL IMPACT THE AREA TODAY
  THROUGH DAYBREAK SATURDAY PRODUCING HEAVY RAINFALL ACROSS THE
  REGION. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH
  LOCALLY HIGHER TOTALS POSSIBLE.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

GLASS
4 follow-up statements
980 
WGUS63 KLSX 092101
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
401 PM CDT THU OCT 9 2014

ILZ064-069-074-079-098>102-MOZ041-042-047>052-059>065-072>075-084-
085-099-101200-
/O.CON.KLSX.FF.A.0006.000000T0000Z-141011T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-CLINTON IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-BOONE MO-AUDRAIN MO-MONITEAU MO-
COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-
GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-
ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...CHESTER...EDWARDSVILLE...BELLEVILLE...
COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...UNION...
ST LOUIS...FARMINGTON
401 PM CDT THU OCT 9 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL...
  JERSEY IL...MADISON IL...MONROE IL...RANDOLPH IL...ST. CLAIR 
  IL AND WASHINGTON IL. IN MISSOURI...AUDRAIN MO...BOONE MO...
  CALLAWAY MO...COLE MO...CRAWFORD MO...FRANKLIN MO...GASCONADE 
  MO...IRON MO...JEFFERSON MO...LINCOLN MO...MADISON MO...
  MONITEAU MO...MONTGOMERY MO...OSAGE MO...REYNOLDS MO...ST. 
  CHARLES MO...ST. FRANCOIS MO...ST. LOUIS CITY MO...ST. LOUIS 
  MO...STE. GENEVIEVE MO...WARREN MO AND WASHINGTON MO.

* THROUGH SATURDAY MORNING

* WAVES OF SHOWERS AND THUNDERSTORMS WILL IMPACT THE AREA THROUGH
  DAYBREAK ON SATURDAY PRODUCING HEAVY RAINFALL ACROSS THE REGION.
  RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH LOCALLY
  HIGHER TOTALS POSSIBLE.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

KANOFSKY
550 
WGUS63 KLSX 100825
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
325 AM CDT FRI OCT 10 2014

ILZ064-069-074-098>102-MOZ041-042-047>052-059>065-100930-
/O.CAN.KLSX.FF.A.0006.000000T0000Z-141011T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-CLINTON IL-WASHINGTON IL-CALHOUN IL-JERSEY IL-MADISON IL-
ST. CLAIR IL-MONROE IL-BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-
OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-GASCONADE MO-
WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-
ST. LOUIS CITY MO-JEFFERSON MO-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...COLUMBIA...
MEXICO...JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS
325 AM CDT FRI OCT 10 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS
BEEN CANCELLED. WHILE RAIN IS EXPECTED TODAY...THE HEAVIER
RAINFALL AMOUNTS ARE NOW EXPECTED TO STAY TO THE SOUTH OF THE
AREA. 

$$

ILZ079-MOZ072>075-084-085-099-102200-
/O.CON.KLSX.FF.A.0006.000000T0000Z-141011T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH IL-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
325 AM CDT FRI OCT 10 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST ILLINOIS AND MISSOURI...INCLUDING THE 
  FOLLOWING COUNTIES...IN SOUTHWEST ILLINOIS...RANDOLPH IL. IN 
  MISSOURI...CRAWFORD MO...IRON MO...MADISON MO...REYNOLDS MO...
  ST. FRANCOIS MO...STE. GENEVIEVE MO AND WASHINGTON MO.

* THROUGH SATURDAY MORNING

* WAVES OF SHOWERS AND THUNDERSTORMS WILL IMPACT THE AREA THROUGH
  FRIDAY NIGHT PRODUCING HEAVY RAINFALL ACROSS THE REGION. TOTAL
  RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH LOCALLY
  HIGHER TOTALS POSSIBLE.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

TES
558 
WGUS63 KLSX 101707
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
1207 PM CDT FRI OCT 10 2014

ILZ079-MOZ072>075-084-085-099-110515-
/O.CON.KLSX.FF.A.0006.000000T0000Z-141011T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH IL-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
1207 PM CDT FRI OCT 10 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST ILLINOIS AND MISSOURI...INCLUDING THE 
  FOLLOWING COUNTIES...IN SOUTHWEST ILLINOIS...RANDOLPH IL. IN 
  MISSOURI...CRAWFORD MO...IRON MO...MADISON MO...REYNOLDS MO...
  ST. FRANCOIS MO...STE. GENEVIEVE MO AND WASHINGTON MO.

* THROUGH SATURDAY MORNING

* RAINFALL WILL BE DIMINISHING ACROSS SOUTHEAST MISSOURI THIS
  AFTERNOON...ALTHOUGH ANOTHER ROUND OF RAIN IS EXPECTED TO
  DEVELOP OVERNIGHT. WIDESPREAD RAINS OF 1-3 INCHES HAVE ALREADY
  OCCURRED IN THE WATCH AREA. ADDITIONAL RAIN WILL OCCUR
  TONIGHT...BUT IT IS NOT EXPECTED TO BE AS HEAVY AS WHAT FELL
  OVERNIGHT AND THIS MORNING.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

TRUETT
408 
WGUS63 KLSX 101902
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
202 PM CDT FRI OCT 10 2014
.
ILZ079-MOZ072>075-084-085-099-102015-
/O.CAN.KLSX.FF.A.0006.000000T0000Z-141011T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH IL-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
202 PM CDT FRI OCT 10 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ILLINOIS AND
MISSOURI HAS BEEN CANCELLED. RAINFALL ACROSS THIS AREA HAS TAPERED
OFF SIGNIFICANTLY SINCE MIDDAY...AND ALTHOUGH MORE RAIN IS
EXPECTED TONIGHT THIS ADDITIONAL RAINFALL SHOULD BE ON THE LIGHT
SIDE...GENERALLY LESS THAN ONE-THIRD OF AN INCH. 

$$

TRUETT

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Oct 8, 11:58 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Oct 8, 11:58 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 PM CDT Wed Oct 8 2014

.UPDATE:
Issued at 832 PM CDT Wed Oct 8 2014

Starting to get a few showers and thunderstorms moving east
southeastward through portions of southeast MO early this
evening. Elevated convection is expected to ramp up late tonight
as a swly low level jet brings increasing low-mid level warm air
advection to much of our area along with increasing low level
moisture. A warm front will also be lifting northward into west
central MO and southeast MO by 12z Thursday. Still some
uncertainty as to where the best coverage of showers/storms will
occur along with the heaviest rainfall amounts late tonight, but
the latest models and guidance points to an axis from just north
of COU east southeast into the St Louis metro area. Along with the
potential for some localized heavy rainfall late tonight, there may
also be some small hail mainly in central MO late tonight.

GKS

&&

.SHORT TERM:  (Tonight through Sunday)
Issued at 235 PM CDT Wed Oct 8 2014

An ongoing pattern change will bring a period of unsettled weather
to MO/IL over the next several days. Moisture from the remnants of
a Pacific tropical storm will interact with a quasi-stationary
boundary and several vort maxes to produce multiple rounds of
rainfall from tonight through early next week. Daytime highs in
the upper 50s to lower 60s will be around 10 degrees below
average, particularly on Friday and Saturday.

Rainfall chances will be tied to the location of a quasi-stationary
frontal boundary which is forecast to waver across the region over
the next several days. The boundary will first lift into MO/IL
tonight and tomorrow as a warm front, spreading SH/TS across most
of the CWA due to LLJ interactions with the boundary in the
presence of at least a few hundred J/kg of CAPE.

The boundary then sinks southward on Friday in response to a
1025hPa high pressure center sliding into the northern plains and
the upper Midwest, and the highest rain chances will
correspondingly shift southward into the southern CWA. The high
pressure center then shifts into the Great Lakes region on
Saturday, keeping the boundary suppressed across southern MO or
northern AR. Some models depict a wave of low pressure forming
along the boundary and riding along it on Saturday, which may lift
a portion of the boundary farther northward, spreading the rain
farther northward as well. Thunder coverage was adjusted through
Sunday based on lower forecasts of instability across MO/IL.

In general, PW values are forecast to be between 1-1.5" through
early next week. These values are solidly within or slightly above
the 75th percentile for October, but even the highest of these
values just barely reaches the lower end of the +2SD range. This
means that moderate to heavy rainfall will be possible at times.
Attention then turns to the antecedent ground conditions. Although
a strip of counties in the northern half of the CWA did receive
significant rainfall last week, the tendency will be for the
boundary (and associated precipitation chances) to sink southward
with time into an area which has been fairly dry recently. If
overnight observations or future model runs suggest that the
boundary will settle farther north such that the greatest rainfall
also occurs farther north, then a Flood Watch or Flash Flood Watch
may be needed across the areas which received significant rainfall
last week.

42

.LONG TERM:  (Sunday through Next Wednesday)
Issued at 235 PM CDT Wed Oct 8 2014

Additional upper level disturbances are expected to induce
surface waves along the boundary between Sunday and Tuesday, with
the greatest rain chances expected between Sunday night and Monday
night. The recommended regional initialization produced PoPs of
around 60% across parts of the area on days 5 and 6, which is
probably both too low and too high, depending on how the timing
changes. Latest model runs suggest that precipitation would end by
Tuesday or Tuesday night after the passage of a strong trough,
although there are some differences regarding the details and the
speed of the upper trough.

42

&&

.AVIATION:  (For the 06z TAFs through 06z Thursday Night)
Issued at 1157 PM CDT Wed Oct 8 2014

Band of showers and thunderstorms has developed the past 1-2 hours
across central Missouri and will continue to expand in areal coverage
overnight. This band will move east and will move into the terminals
the next few hours and affect them through 13-16Z. Conditions will
be mainly MVFR, though there will be some IFR visibilities with
heavier rainfall rates. Then expect some lull in the rain during
the day on Thursday, though expect MVFR ceilings during the day.
Then rain will move back into the area late Thursday into Thursday
night MVFR and possibly IFR conditions developing. Light and
variable winds will become easterly tonight and turn northeasterly
by the end of the TAF period.

Specifics for KSTL: Showers and scattered thunderstorms will move
into the terminal between 09-11Z and will continue through 13-16Z.
Expect mainly MVFR conditions, though visibilities may be IFR at
times with heavier rainfall rates. Then there will be lull in the
rain most of the day into the evening before rain redevelops
during the evening with conditions gradually slowly deteriorating
to IFR.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Oct 8, 3:10 PM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT WED OCT 8 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
310 PM CDT WED OCT 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE AREA LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE FROM THURSDAY THROUGH SATURDAY...AND
AGAIN ON SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

KANOFSKY

In the hours before

Special weather statement, Oct 8, 11:29 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1129 PM CDT WED OCT 8 2014

MOZ041-047>050-090515-
BOONE MO-CALLAWAY MO-COLE MO-MONITEAU MO-OSAGE MO-
1129 PM CDT WED OCT 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OSAGE...MONITEAU...
COLE...SOUTHWESTERN CALLAWAY AND SOUTHERN BOONE COUNTIES UNTIL 1215
AM CDT...

AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CALIFORNIA...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  JEFFERSON CITY...
  HOLTS SUMMIT...
  MCGIRK...
  CENTERTOWN...
  RUSSELLVILLE...
  ST. MARTINS...
  HICKORY HILL...
  BRAZITO...
  NEW BLOOMFIELD...
  LAKE MYKEE...

THIS STORM WILL AFFECT CLARKS HILL/NORTON HISTORIC SITE AND JEFFERSON
LANDING HISTORIC SITE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GKS
Special weather statement, Oct 9, 12:41 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1241 AM CDT THU OCT 9 2014

MOZ048>050-059-062-090630-
CALLAWAY MO-COLE MO-FRANKLIN MO-GASCONADE MO-OSAGE MO-
1241 AM CDT THU OCT 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...GASCONADE...WESTERN
FRANKLIN...EASTERN COLE AND SOUTHWESTERN CALLAWAY COUNTIES UNTIL 130
AM CDT...

AT 1238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS EXTENDING FROM JEFFERSON CITY TO LINN TO
OWENSVILLE TO NEAR SULLIVAN...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER CAN BE EXPECTED WITH THESE
STORMS.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OWENSVILLE...
  SULLIVAN...
  UNION...
  BLAND...
  MOUNT STERLING...
  DRAKE...
  SWISS...
  ROSEBUD...
  GERALD...
  BEAUFORT...

THIS STORM WILL ALSO IMPACT...
INTERSTATE 44 FROM EXIT 225 TO EXIT 230.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

GLASS
Local storm report, Oct 9, 1:06 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
106 AM CDT THU OCT 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 AM     HAIL             4 SE LINN               38.44N  91.79W
10/09/2014  E0.70 INCH       OSAGE              MO   TRAINED SPOTTER

&&

FGLASS
Special weather statement, Oct 9, 1:24 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
124 AM CDT THU OCT 9 2014

MOZ041-047-050-090715-
BOONE MO-CALLAWAY MO-MONITEAU MO-
124 AM CDT THU OCT 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONITEAU...CENTRAL
CALLAWAY AND SOUTHERN BOONE COUNTIES UNTIL 215 AM CDT...

AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EASLEY...OR 10 MILES WEST OF ASHLAND...
MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  COLUMBIA...
  ASHLAND...
  FULTON...
  NEW BLOOMFIELD...

THIS STORM WILL ALSO IMPACT...
INTERSTATE 70 IN MISSOURI FROM EXIT 124 TO EXIT 155.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 5:08 AM CDTAreal Flood AdvisoryLSXBoone, Callaway, Franklin, Gasconade, Montgomery, Osage and 1 more6 hr
Oct 9, 1:52 PM CDTRiver Flood WarningLSXCole68 hr

Nearby

Flash Flood Watches in Missouri, 2014Flash Flood Watches in Illinois, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.